Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 126, NWS North Platte, NE

June 24, 2016Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2016, 6:28 PM MDT for Cherry County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2016, 6:28 PM MDT (00:28 UTC)
Expired
Jun 24, 2016, 7:30 PM MDT
In force
62 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1034 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
2605 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

145 
WUUS53 KLBF 250028
SVRLBF
NEC031-250130-
/O.NEW.KLBF.SV.W.0126.160625T0028Z-160625T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM MDT FRI JUN 24 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 730 PM MDT

* AT 627 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES SOUTH OF MERRIMAN TO 21 MILES NORTH OF
  ASHBY...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CODY...MERRIMAN...MEDICINE LAKE...INTERSECTION OF HIGHWAY 61 AND
  SURVEY VALLEY ROAD...INDIAN HILL...SCHOOLHOUSE LAKE...WHITMAN ROAD
  CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...ROUND LAKE...
  INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...ELI...HIGHWAY 61
  CROSSING THE SNAKE RIVER...HIGHWAY 61 CROSSING THE NIOBRARA RIVER
  AND DIPPING VAT MEADOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4299 10112 4213 10147 4223 10200 4299 10167
TIME...MOT...LOC 0027Z 218DEG 21KT 4275 10167 4233 10186 

HAIL...1.00IN
WIND...60MPH
 
$$

ROBERG
2 follow-up statements
553 
WWUS53 KLBF 250100
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM MDT FRI JUN 24 2016

NEC031-250130-
/O.CON.KLBF.SV.W.0126.000000T0000Z-160625T0130Z/
CHERRY NE-
700 PM MDT FRI JUN 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR WESTERN CHERRY COUNTY...

AT 700 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CODY TO 13 MILES SOUTH OF MEDICINE LAKE...MOVING
NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CODY...MEDICINE LAKE...INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY
ROAD...INDIAN HILL...SCHOOLHOUSE LAKE...ROUND LAKE AND ELI.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 148 AND 164.
 HIGHWAY 61 BETWEEN MILE MARKERS 175 AND 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4299 10112 4221 10144 4221 10190 4299 10144
TIME...MOT...LOC 0100Z 237DEG 31KT 4289 10134 4254 10152 

HAIL...1.00IN
WIND...60MPH
 
$$

ROBERG
570 
WWUS53 KLBF 250125
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM MDT FRI JUN 24 2016

NEC031-250135-
/O.EXP.KLBF.SV.W.0126.000000T0000Z-160625T0130Z/
CHERRY NE-
725 PM MDT FRI JUN 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY WILL
EXPIRE AT 730 PM MDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.

LAT...LON 4299 10112 4221 10144 4221 10190 4299 10144
TIME...MOT...LOC 0123Z 218DEG 21KT 4289 10134 4254 10152 

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:40 PM MDT, 48 minutes earlier.

Area forecast discussion, Jun 24, 5:40 PM MDT, 48 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
640 PM CDT FRI JUN 24 2016

.SYNOPSIS...
Issued at 322 PM CDT Fri Jun 24 2016

H5 analysis from this morning had a closed low over central
Washington...with low amplitude ridging over the central and
northern plains.  A low amplitude trough encompassed much of New
England and eastern Canada.  Weak shortwaves are noted east of the
forecast area near the Missouri Valley...atop the northern periphery
of the northern plains ridge and one nearing central Colorado.  A
couple storms are beginning to develop over the front range and
south central Colorado Rockies...but otherwise very little activity
is noted.  At the surface a trough lies just east of the Rockies
with a warm front extending southeast from low pressure in the
western Dakotas through eastern Nebraska.  A cold front from the low
extends southwest across west central Wyoming into far northwest
SDak. Temperatures as of 2pm CDT range from the mid 80s at KONL...to
100F at KCDR.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 322 PM CDT Fri Jun 24 2016

It will be hot and humid ahead of an approaching trough moving off
the front range. Thunderstorms will initiate under the trough and
eventually work their way east this evening. Some of the storms
could have strong winds and some hail due to some decent
instability, especially at the mid levels that will be tapped once
we reach peak heating and dynamic support from the trough arrives.
Bulk shear looks weak however the low level jet kicking in should
help sustain the storms into the night time hours. Multicell
clusters look to be the most likely thunderstorm mode, especially by
the time the storms arrive into the eastern panhandle this evening,
and into central Nebraska tonight.

A dry cold front will move through from northwest to southeast very
early in the morning on Saturday, ushering in cooler temperatures,
in the 80s, and a rain free day for most. There could be a few
showers early over eastern portions of the forecast area but
redevlopment of showers or storms in the afternoon is not expected.
Northwest winds will be breezy behind the front with widespread
gusts over 20 mph common.

.LONG TERM...(Saturday night through Friday)
Issued at 322 PM CDT Fri Jun 24 2016

Beginning 00z Sunday.  The cold front will be east of the forecast
area to start off the extended with the showers and storms east
along the front.  Thus a dry forecast is anticipated into Sunday
evening.  Cooler Canadian high pressure will settle overhead Sunday
morning leading to lows mainly in the 50s...but a few upper 40s will
be possible over northwest Nebraska.  Isolated or scattered storms
will be possible Sunday evening across western portions of the cwa
as a disturbance lifts through the region.  The EC and Nam continues
to highlight the qpf chances...with the GFS now latching onto a
similar solution.  Will expand the coverage of chances to much of
the forecast area overnight with the development of a LLJ.  The
possibility of additional showers/storms will last into Monday as
the upper level pattern transitions from a westerly to northwesterly
component and additional disturbances pass through.  Convective
parameters only indicate a marginal threat of a strong or severe
storm with the better instability arriving to our south on Monday.

Beyond Monday the work week will remain active as the prevailing
northwest flow directs several disturbances through the region.  The
best shot at widespread qpf arrives Tuesday night into Wednesday
when a nocturnal LLJ develops and a strong disturbance dives
southeast through the region.  Will maintain high end chance and low
end likely pops given by the blended procedure during that time
period.

Clouds would potentially play spoiler role for temperatures through
the work week...but at this point...seasonal to slightly above
average temperatures can be expected through the extended as most
days will see more sun than clouds.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 640 PM CDT Fri Jun 24 2016

Vfr conditions forecast at the klbf and kvtn terminals the next 24
hrs. While there will be at least a slight chance for thunderstorms
tonight...latest models keep storm activity across the western
northwest sandhills and away for both terminals. A cold front will
move through kvtn and klbf after 14z saturday with gusty nw to ne
winds up to 24 kts.

&&

.HYDROLOGY...
Issued at 322 PM CDT Fri Jun 24 2016

No snow remains below 10kft in the North and South Platte regions
and runoff season has effectively ended. The North Platte River at
North Platte and Lewellen have fallen below flood stage as releases
from Lake McConaughy continue to decrease. It is expected to remain
within action stage through at least early next week.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...Jacobs
SHORT TERM...Allen
LONG TERM...Jacobs
AVIATION...Roberg
HYDROLOGY...Allen
Hazardous weather outlook, Jun 24, 6:01 PM MDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT FRI JUN 24 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-260015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
701 PM CDT FRI JUN 24 2016 /601 PM MDT FRI JUN 24 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA. AT THIS TIME...THE GREATEST THREAT FOR STRONG
STORMS WILL BE ALONG AND WEST OF A LINE FROM VALENTINE TO ARTHUR.
HAIL UP TO NICKEL SIZE AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ACTIVE WEATHER PATTERN WILL COMMENCE NEXT WEEK ACROSS THE
OUTLOOK AREA. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY.
AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

ROBERG

In the hours before

Special weather statement, Jun 24, 4:43 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM MDT FRI JUN 24 2016

NEZ004-242330-
SHERIDAN NE-
443 PM MDT FRI JUN 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
530 PM MDT...

AT 442 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAY SPRINGS...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GORDON...RUSHVILLE...HAY SPRINGS...WHITE CLAY...CLINTON...
PINE RIDGE...LONE BUTTE...METCALF STATE WILDLIFE MANAGEMENT AREA...
WALGREN LAKE STATE RECREATION AREA...
MOUNT MARIA AND HIGHWAY 250 CROSSING THE NIOBRARA RIVER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 111.
 HIGHWAY 250 BETWEEN MILE MARKERS 36 AND 48.

LAT...LON 4300 10210 4273 10209 4238 10275 4244 10275
      4244 10277 4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 2242Z 246DEG 33KT 4273 10273

ROBERG
Special weather statement, Jun 24, 5:31 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
531 PM MDT FRI JUN 24 2016

NEZ004-094-250015-
WESTERN CHERRY NE-SHERIDAN NE-
531 PM MDT FRI JUN 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN AND
NORTHWESTERN CHERRY COUNTIES UNTIL 615 PM MDT...

AT 528 PM MDT...DOPPLER RADAR WAS TRACKING SCATTERED
SHOWERS AND THUNDERSTORM ACROSS NORTHERN SHERIDAN
COUNTY AND NORTHWESTERN CHERRY COUNTY...MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
GORDON...RUSHVILLE...HAY SPRINGS...CLINTON...SHELL LAKE STATE
WILDLIFE MANAGEMENT AREA...LONE BUTTE...METCALF STATE WILDLIFE
MANAGEMENT AREA...

THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE
MARKERS 74 AND 122...AND BETWEEN MILE MARKERS 124 AND 129.
HIGHWAY 250 BETWEEN MILE MARKERS 38 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4299 10278 4300 10172 4262 10208 4251 10278
TIME...MOT...LOC 2328Z 271DEG 31KT 4285 10232

ROBERG
Local storm report, Jun 24, 5:52 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT FRI JUN 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     6 N GORDON              42.89N 102.20W
06/24/2016  E50 MPH          SHERIDAN           NE   CO-OP OBSERVER

&&

SNIVELY

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.